Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS Salt Lake City, UT

August 26, 2000Juab County, Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 26, 2000, 6:07 PM MDT for Juab County, Utah County, Utah. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 26, 2000, 6:07 PM MDT (00:07 UTC)
Expired
Aug 26, 2000, 6:45 PM MDT
In force
38 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Juab County, UT, Utah County, UT

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:15 PM MDTHail 0.75Lindon, UTSevere thunderstorms produced heavy rain and 3/4 inch hail in Lindon.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 270007
SVRSLC
UTC023-049-270045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
607 PM MDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JUAB COUNTY IN UTAH
  THIS INCLUDES THE CITY OF NEPHI
  UTAH COUNTY IN UTAH
  THIS INCLUDES THE CITIES OF...PROVO...OREM...LEHI

* UNTIL 645 PM MDT

* AT 556 PM MDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE DATA
INDICATED A SEVERE THUNDERSTORM NEAR UTAH LAKE MOVING NORTHEAST.  A
SECOND POSSIBLE SEVERE STORM WAS LOCATED 20 MILES WEST OF NEPHI.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4044 11216 3999 11213 3986 11235 3946 11216
          3945 11180 3982 11171 3984 11118 4039 11165
          4054 11165 4039 11194

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:24 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 26, 4:24 PM MDT, 1 hour 43 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
424 PM MDT SAT AUG 26 2000

SYNOPSIS...MUCH OF THE STATE WILL REMAIN RATHER MOIST INTO EARLY
NEXT WEEK.  A WEAK DISTURBANCE WILL CROSS NORTHERN UTAH TONIGHT...
TURNING THE FLOW MORE WESTERLY ON SUNDAY AND BRINGING IN A MORE
STABLE AIRMASS.

DISCUSSION...APPARENT VORT MAX IN NV IS NOW ENHANCING CONVECTION
OVER WESTERN UTAH AND EXPECT FAIRLY WIDESPREAD ACTIVITY OVER THE NRN
AND WRN CWA THROUGH THE EVENING. ACTIVITY SHOULD START TO DIE OFF
TONIGHT WITH LOSS OF HEATING COMPONENT BUT SOME ACTIVITY WILL
CONTINUE WELL INTO THE NIGHT DUE TO DYNAMIC SUPPORT. THE SOUTHEAST
HAS BEEN QUIET TODAY BEHIND THE VORT MAX THAT MOVED INTO COLORADO.
STILL EXPECT SOME DEVELOPMENT IN THESE AREAS THIS EVENING BUT IT WILL
BE SPOTTY. EXPECT AIRMASS TO STABILIZE SOMEWHAT OVER THE FAR N
TOMORROW UNDER MORE WESTERLY FLOW, AND REMAIN THAT WAY INTO MON.
MEANWHILE, THE S STAYS MOIST AND UNSTABLE...BUT THERE ARE NO OBVIOUS
FEATURES TO TRIGGER ORGANIZED CONVECTION, SO WILL JUST KEEP COVERAGE
SCATTERED IN THE VALLEYS AND LIKELY IN THE MOUNTAINS. THE FLOW
BACKS AROUND TO SLY CWA-WIDE ON TUE AND AIRMASS IS FORECAST TO GET
EVEN MORE MOIST. THEN THE FIRST IN A SERIES OF SHORT WAVES EJECTS
OUT OF THE DEEPENING PACIFIC TROF ON THU...AFFECTING MAINLY THE
NORTH. HAVE KEPT COVERAGE IN THE SCATTERED OR CHANCE CATEGORY
THROUGH THE EXTENDED PERIOD, BUT CHANGED THE WORDING FOR THE N ON
THU TO REFLECT SOMEWHAT MORE COVERAGE. AT THIS TIME, IT LOOKS LIKE
WELL HAVE AN INTERESTING LABOR DAY WEEKEND.

SLC 7333 CDC 6555  WILENSKY

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:50 PM MDTFlash Flood WarningSLCWashington2 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.